Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 33, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 1, 2018, 1:41 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Nov 2, 2018, 2:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 1:41 PM MDT (19:41 UTC)
- In effect from
- Nov 2, 2018, 2:00 PM MDT
- Expired
- Nov 2, 2018, 12:27 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS75 KCYS 011941 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 141 PM MDT Thu Nov 1 2018 ...HIGH WIND WARNING IN EFFECT FOR WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY FRIDAY THROUGH FRIDAY EVENING... ...HIGH WIND WARNING INCLUDES LARAMIE VALLEY FRIDAY AFTERNOON AND EVENING... HIGH WIND WATCH FOR THE LARAMIE RANGE FOOTHILLS AND FAR NORTHERN CARBON COUNTY FRIDAY AFTERNOON AND EVENING... WYZ105-109-110-021000- /O.EXT.KCYS.HW.W.0038.181102T0900Z-181103T0600Z/ Shirley Basin-Central Carbon County-North Snowy Range Foothills- Including the cities of Medicine Bow, Shirley Basin, Rawlins, Arlington, and Elk Mountain 141 PM MDT Thu Nov 1 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * TIMING...3 AM Friday through midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts over 60 MPH possible. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-116-021000- /O.EXT.KCYS.HW.W.0038.181102T1600Z-181103T0600Z/ Central Laramie Range and Southwest Platte County- East Platte County-South Laramie Range- Including the cities of Bordeaux, Wheatland, Guernsey, Buford, Pumpkin Vine, and Vedauwoo 141 PM MDT Thu Nov 1 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * TIMING...10 AM Friday to midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts over 60 MPH possible. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-021000- /O.CON.KCYS.HW.W.0038.181102T2000Z-181103T0600Z/ Laramie Valley- Including the cities of Bosler and Laramie 141 PM MDT Thu Nov 1 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * TIMING...2 PM Friday through midnight Friday. * WINDS...West winds 35 to 45 MPH sustained with gusts over 60 MPH possible. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-117-021000- /O.NEW.KCYS.HW.A.0033.181102T2000Z-181103T0600Z/ Ferris/Seminoe/Shirley Mountains-South Laramie Range Foothills- Including the cities of Seminoe Dam, Whitaker, Federal, and Horse Creek 141 PM MDT Thu Nov 1 2018 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Friday afternoon through Friday evening. * TIMING...2 PM Friday afternoon until midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts over 60 MPH possible. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
592 WWUS75 KCYS 020208 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 808 PM MDT Thu Nov 1 2018 ...HIGH WIND WARNING IN EFFECT FOR WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY FRIDAY THROUGH FRIDAY EVENING... ...HIGH WIND WARNING INCLUDES LARAMIE VALLEY FRIDAY AFTERNOON AND EVENING... ...HIGH WIND WATCH FOR THE LARAMIE RANGE FOOTHILLS AND NORTHERN CARBON COUNTY FRIDAY AFTERNOON AND EVENING... WYZ105-109-110-021200- /O.CON.KCYS.HW.W.0038.181102T0900Z-181103T0600Z/ Shirley Basin-Central Carbon County-North Snowy Range Foothills- Including the cities of Medicine Bow, Shirley Basin, Rawlins, Arlington, and Elk Mountain 808 PM MDT Thu Nov 1 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * TIMING...3 AM Friday until Midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-116-021200- /O.CON.KCYS.HW.W.0038.181102T1600Z-181103T0600Z/ Central Laramie Range and Southwest Platte County- East Platte County-South Laramie Range- Including the cities of Bordeaux, Wheatland, Guernsey, Buford, Pumpkin Vine, and Vedauwoo 808 PM MDT Thu Nov 1 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * TIMING...10 AM Friday until Midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-021200- /O.CON.KCYS.HW.W.0038.181102T2000Z-181103T0600Z/ Laramie Valley- Including the cities of Bosler and Laramie 808 PM MDT Thu Nov 1 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * TIMING...2 PM Friday until Midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-117-021200- /O.CON.KCYS.HW.A.0033.181102T2000Z-181103T0600Z/ Ferris/Seminoe/Shirley Mountains-South Laramie Range Foothills- Including the cities of Seminoe Dam, Whitaker, Federal, and Horse Creek 808 PM MDT Thu Nov 1 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * TIMING...2 PM Friday until Midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts to 60 MPH possible. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
811 WWUS75 KCYS 020627 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1227 AM MDT Fri Nov 2 2018 ...HIGH WIND WARNING IN EFFECT FOR WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY FRIDAY THROUGH FRIDAY EVENING... ...HIGH WIND WARNING INCLUDES THE LARAMIE VALLEY AND THE LARAMIE RANGE FOOTHILLS FRIDAY AFTERNOON AND EVENING... WYZ104-117-030600- /O.UPG.KCYS.HW.A.0033.181102T2000Z-181103T0600Z/ /O.EXA.KCYS.HW.W.0038.181102T2000Z-181103T0600Z/ Ferris/Seminoe/Shirley Mountains-South Laramie Range Foothills- Including the cities of Seminoe Dam, Whitaker, Federal, and Horse Creek 1227 AM MDT Fri Nov 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 2 PM this afternoon to midnight MDT tonight. The High Wind Watch is no longer in effect. * TIMING...2 PM Friday until Midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts to 60 MPH possible. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ105-109-110-030600- /O.CON.KCYS.HW.W.0038.181102T0900Z-181103T0600Z/ Shirley Basin-Central Carbon County-North Snowy Range Foothills- Including the cities of Medicine Bow, Shirley Basin, Rawlins, Arlington, and Elk Mountain 1227 AM MDT Fri Nov 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...3 AM Friday until Midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-116-030600- /O.CON.KCYS.HW.W.0038.181102T1600Z-181103T0600Z/ Central Laramie Range and Southwest Platte County- East Platte County-South Laramie Range- Including the cities of Bordeaux, Wheatland, Guernsey, Buford, Pumpkin Vine, and Vedauwoo 1227 AM MDT Fri Nov 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * TIMING...10 AM Friday until Midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ115-030600- /O.CON.KCYS.HW.W.0038.181102T2000Z-181103T0600Z/ Laramie Valley- Including the cities of Bosler and Laramie 1227 AM MDT Fri Nov 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * TIMING...2 PM Friday until Midnight Friday night. * WINDS...West winds 35 to 45 MPH sustained with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 1, 11:26 AM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 1, 11:26 AM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1126 AM MDT Thu Nov 1 2018
.UPDATE...
Issued at 1115 AM MDT Thu Nov 1 2018
Please see latest 18z Aviation Discussion
&&
.SHORT TERM...(Today and Saturday)
Issued at 301 AM MDT Thu Nov 1 2018
The main concern for this period will be the windy conditions
that will develop beginning early Friday morning.
A moist, cool northwesterly flow aloft is continuing snow showers
over the high terrain this morning with only few inches of
accumulation expected through the period. Quiet conditions are
expected elsewhere with gusty winds and afternoon temperatures
reaching up to the mid-40s west of the I-25 corridor and up to the
mid-50s to the east. Increasing cloud cover is expected through
the end of the day.
The main story for the short term begins in the overnight period
Thursday night into Friday morning. As a shortwave trough ejects
over the plain states and another drops into the region from the
north on Friday, all required ingredients for a pretty decent wind
event are lining up. West winds to 60 mph are indicated at 700 mb
level by Friday evening, an area of enhanced subsidence will set
up along the Laramie Range, and decreasing pressure gradients will
develop across the High Plains with pressure rises across the
Wyoming mountains. Winds will be the strongest beginning early
Friday morning through the early Saturday morning hours and a High
Wind Warning has been issued for the event. Please see the
warning text for more details. Precipitation chances will
increase around the same time from northwest to southeast as the
shortwave passes through the region, with most areas receiving
precipitation. Luckily, temperatures are forecast to be just warm
enough for most precipitation to fall as rain, with areas of light
snow expected across the mountainous terrain to the west and
along the Laramie Range. Winds and precip will diminish Saturday
from west to east as the disturbance drops to the south and east.
.LONG TERM...(Saturday night through Wednesday)
Issued at 301 AM MDT Thu Nov 1 2018
Busy weather in the Long Term. Potential winter storm for Sunday
and Monday.
Starting off Saturday night...Cold air going to be in place with
GFS 700mb temperatures -8 to -10C over the area. Teens and low 20s
for temperatures overnight with wind chill temperatures in the low
teens. Fortunately, the winds ease through the overnight hours
significantly.
Shortwave ridging Sunday morning before next shortwave trough
approaches Sunday afternoon. Craig to Casper 850/700mb gradients
increase above 60mtrs through the afternoon hours, so high wind
event likely at least for the wind prone areas. May be on the
wrong side of the upper level jet though that may help keep winds
down. Will need to watch this as we get closer to Sunday.
GFS and ECMWF in decent agreement with precipitation breaking out
across the mountains Sunday afternoon, spreading east Sunday
evening. This precip should be all snow as 700mb temperatures
remain -3 to -5C. Some wind with the system as well with 700mb
winds off the GFS 35-40kts.
Precip becomes widespread Monday across the CWFA. Surface front
along the Colorado/Wyoming state line by 12Z Monday with -5 to -7C
temperatures at 700mbs. North winds behind front 30-35kts, so we
could be dealing with blowing snow as well as moderate to heavy
snow in some areas. Likely going to need some winter headlines in
the next day or so for this upcoming event. System finally moves
off to the southeast Monday afternoon with snow ending from
northwest to southeast.
Next shortwave Tuesday afternoon impacting the mountains out west.
This system spreads snow east by Wednesday morning. Certainly need
the snow as we have been really dry, but impacts to travel are
going to be high.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1115 AM MDT Thu Nov 1 2018
Winds are on the increase moving into the afternoon period with
expected conditions to remain at VFR. Concern in the extended
period will be the formation of LLWS over KCYS and KLAR during the
overnight period after 06z. Current confidence of occurrence over
these sites is low to remain from inclusion in the TAFs but
further forecasts may need to adjust accordingly.
&&
.FIRE WEATHER...
Issued at 301 AM MDT Thu Nov 1 2018
Fire weather concerns are low as the period remains moist and
cool. Winds will be the main concern, with a High Wind Warning
issued for the early morning hours Friday and extending through
the early morning hours Saturday. Best chances for precipitation
will be Friday, with snow expected over the high terrain.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 10 AM Friday to 3 AM MDT Saturday for
WYZ106-107-116.
High Wind Warning from 3 AM Friday to 3 AM MDT Saturday for
WYZ105-109-110.
High Wind Warning from 2 PM Friday to midnight MDT Friday night
for WYZ115.
NE...None.
&&
UPDATE...WM
SHORT TERM...AB
LONG TERM...GCC
AVIATION...WM
FIRE WEATHER...ABHazardous weather outlook, Nov 1, 4:39 AM MDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 439 AM MDT Thu Nov 1 2018 WYZ103>107-109>117-021045- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 439 AM MDT Thu Nov 1 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds with periods of mainly snow showers with light accumulations across the mountains. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An active period ahead with the first wind event beginning early Friday and continuing through early Saturday. A High Wind Warning has been issued for the wind-prone areas and the Laramie Valley. Another round of enhanced winds and increased chances of precipitation will come just in time for the beginning of the week. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-118-119-021045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Goshen County-Central Laramie County- East Laramie County- 439 AM MDT Thu Nov 1 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds with periods of isolated rain and snow showers. Light precipitation will spread into the Nebraska Panhandle by Friday morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An active weather period lays ahead with gusty winds expected Friday and again for the beginning of next week. Best chances for widespread precipitation arrives Monday. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:20 AM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 45 hr |
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.